Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Night sweats
Jul 28, 2013

Last week after a night of heavy drinking, I had the usual hangover symptoms. But four nights later, I had night sweats. Is this a normal thing after waiting for the alcohol to metabolize? (I had 10 beers) I've been attending AA meetings since late in April, and have a sponsor who is naturally angry with me for this and subsequent relapses (last Friday and Sunday nights). I've not had anything to drink since Sunday night, and haven't had night sweats after these drinking bouts. Should I expect to have them once again? Should I mention the experience with night sweats to my sponsor?

Response from Dr. Fawcett

Thanks for writing. From what you say I am glad to hear that you have been attending AA meetings, because that is clearly where you belong. Night sweats are a sign of detox, and if you have periods of sobriety followed by relapses, your body's prior tolerance to alcohol is changing. You may find that it takes less to get inebriated than before. In any case, drinking for you is dangerous.

You do need to share all this with your sponsor. A program of recovery in which one's sponsor is selectively informed about things won't work. I encourage you to speak with him about what you can do in terms of relapse prevention planning to reduce your high risk situations (it sounds like Friday and Saturday night, particularly).

You need to make a commitment to sobriety and then follow through it's the only choice for your health.

Take care,

David



Previous
hepc liver damage
Next
i have kaposi sarcoma lesions on skin what is the treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement